I did some online checking, and pikespeak is right, Xanax can cause some of these side effects. Tinklover, don't know if you have been taking Xanax, but below is a comment I lifted from psychiatrist blogspot. Xanax is a "newer" drug - and severely addictive. The comment below explains why. If you suffer from severe anxiety and muscle pain, why not try an older, long-acting drug like valium - and cut it up so you can take the smallest possible dose? Or see if Ativan helps you? I have heard from others that Xanax was a nasty drug. (I read that .5mg of Xanax is like taking 10 mg of Valium (a BIG dose!) - and that it wears off in 3 hours!) The comment below explains why Xanax should NOT be used for every day control of anxiety. If you have been taking it, you might need to re-evaluate with your doctor and find something better for your body. Wishing you well.
"The half-life for Xanax is short... on the order of 6-20 hours. Halcion is the only similar sedative that has a shorter half-life (and that one has even more problems). Thus, it doesn't stick around long. It is also quite lipophilic, meaning that it quickly gets into the brain. So, it has a quick on, quick off way of working. Sounds great, right?
The quicker a drug works, especially one which makes you feel good in some way, the more addicting it is, as the cause (taking it) and effect (feeling it) are close in time, making it very reinforcing. This is fine if you just take it on those rare anxious moments where you need something to get through it. However, since it works so quickly, many folks start taking it more and more often, until it gets to the point that they are taking it daily. Then they start taking it as soon as they feel it wear off. Before you know it, you are taking it 3-4 times per day. Now, that's not the big problem.
The big problem is all because of your brain's laziness. See, your brain makes it's own natural Xanax-like substance, called GABA. GABA works by inhibiting the brain's natural tendency to speed up. It's like a brake pedal, where the accelerator is stuck in the pedal-to-the-metal mode. GABA keeps your brain from over-working. Xanax (and other sedatives, and alcohol) works by acting like GABA in the brain (sort of). If you start taking it daily, your brain starts thinking "I guess I don't need to make so much GABA because this Xanax stuff is here, so I'll only make 20% of what I usually make." It takes a week or more for your brain to stop making the GABA (which is why just a few days on Xanax won't lead to much trouble), and a week or more for it to start making it again when you stop taking the Xanax.
Here's where the trouble begins. If Xanax wears off in just a few hours, but it takes a week for your brain's natural Xanax to kick back in, what happens in the interim? Withdrawal. What does that feel like? It feels like a panic attack, but worse. High blood pressure, rapid heart beat, tremors, confusion, delirium, hallucinations, seizures. What do folks do when they feel a panic attack coming on? Take another Xanax.
As a hospital-based physician, I see lots of folks, often older, who wind up with severe withdrawal problems from Xanax. It's usually because they run out of the drug, decide to cut back or stop taking it, or something else happens (eg, stroke, get sick) and they forget to take it. Or they don't tell their surgeon they are on it, and 2 days after their hip surgery I get called because they are hallucinating.
Some prescribers think it is a good antidepressant (it's not). Or that, because of the short half-life, it's not as addictive (it is).
So, here are my rules of thumb about Xanax:
Keep the doses small.
Do not use in older folks or forgetful folks (more likely to forget it, thus more likely to have problems).
Do not use in anyone with a history of alcoholism or addiction (yes, that means you have to ask).
Tell folks to avoid from daily use.
If they are on it, warn them that stopping it suddenly, even for a day or two, can result in confusion, hallucinations, seizures, and even death."